Alert archive / Wyoming / High Wind Watches in 2017

High Wind Watch 7, NWS Cheyenne, WY

February 5, 20175 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Feb 5, 2017, 1:05 PM MST for 5 counties in Wyoming. It took effect at Feb 6, 2017, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 5, 2017, 1:05 PM MST (20:05 UTC)
In effect from
Feb 6, 2017, 8:00 AM MST
Expired
Feb 6, 2017, 4:03 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2017-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2017-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2011 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

459 
WWUS75 KCYS 052005
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
105 PM MST SUN FEB 5 2017

...HIGH WIND WARNING FOR THE ARLINGTON AREA FROM MONDAY MORNING
THROUGH MONDAY NIGHT...

...HIGH WIND WATCH FOR MUCH OF SOUTHEAST WYOMING MONDAY MID
MORNING THROUGH MONDAY NIGHT...

WYZ110-061200-
/O.UPG.KCYS.HW.A.0006.170206T1200Z-170207T1200Z/
/O.NEW.KCYS.HW.W.0007.170206T1200Z-170207T1200Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
105 PM MST SUN FEB 5 2017

...HIGH WIND WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 5 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...5 AM MONDAY THROUGH 5 AM TUESDAY.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MOSTLY TO TRAVEL AS THESE WINDS WILL MAKE DRIVING 
  LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES DIFFICULT ALONG 
  INTERSTATE 80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ106-116-117-061200-
/O.NEW.KCYS.HW.A.0007.170206T1500Z-170207T1200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...BUFORD...PUMPKIN VINE...
VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK
105 PM MST SUN FEB 5 2017

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT. 

* TIMING...8 AM MONDAY THROUGH 5 AM TUESDAY

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MOSTLY TO TRAVEL AS THESE WINDS WILL MAKE DRIVING
  LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES DIFFICULT...ESPECIALLY
  NORTH TO SOUTH ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ101-104-105-109-115-061200-
/O.NEW.KCYS.HW.A.0007.170206T1800Z-170207T1200Z/
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-LARAMIE VALLEY-
INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK...
GLENROCK...SEMINOE DAM...MEDICINE BOW...SHIRLEY BASIN...RAWLINS...
BOSLER...LARAMIE
105 PM MST SUN FEB 5 2017

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT. 

* TIMING...11 AM MONDAY THROUGH 5 AM TUESDAY

* WINDS...WEST TO SOUTHWEST 35 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MOSTLY TO TRAVEL AS THESE WINDS WILL MAKE DRIVING
  LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES DIFFICULT...ESPECIALLY
  NORTH TO SOUTH ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
901 
WWUS75 KCYS 061103
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
403 AM MST MON FEB 6 2017

...HIGH WINDS TO BECOME MORE WIDESPREAD TODAY AND CONTINUE THROUGH
TONIGHT... 

WYZ106-116-117-070000-
/O.UPG.KCYS.HW.A.0007.170206T1500Z-170207T1200Z/
/O.EXB.KCYS.HW.W.0007.170206T1800Z-170207T1200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...BUFORD...PUMPKIN VINE...
VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK
403 AM MST MON FEB 6 2017

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...11 AM MST TODAY UNTIL 5 AM MST TUESDAY.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADS. STRONG CROSS WINDS WILL POSE A THREAT FOR
  VEHICLE BLOWOVERS...ESPECIALLY NEAR BORDEAUX ALONG INTERSTATE 25
  BETWEEN CHUGWATER AND WHEATLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ104-105-109-070000-
/O.UPG.KCYS.HW.A.0007.170206T1800Z-170207T1200Z/
/O.EXB.KCYS.HW.W.0007.170206T1500Z-170207T0100Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-
INCLUDING THE CITIES OF...SEMINOE DAM...MEDICINE BOW...
SHIRLEY BASIN...RAWLINS
403 AM MST MON FEB 6 2017

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...8 AM MST THIS MORNING UNTIL 6 PM MST THIS EVENING.

* WINDS...WEST TO SOUTHWEST 35 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADS. STRONG CROSS WINDS WILL POSE A THREAT FOR
  VEHICLE BLOWOVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ101-115-070000-
/O.UPG.KCYS.HW.A.0007.170206T1800Z-170207T1200Z/
/O.EXB.KCYS.HW.W.0007.170206T1500Z-170207T1200Z/
CONVERSE COUNTY LOWER ELEVATIONS-LARAMIE VALLEY-
INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK...
GLENROCK...BOSLER...LARAMIE
403 AM MST MON FEB 6 2017

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...8 AM MST TODAY UNTIL 5 AM MST TUESDAY. THE STRONGEST
  WINDS ARE EXPECTED TO OCCUR IN TWO SEPARATE WAVES...ONE AROUND
  NOON TODAY AND ANOTHER LATE TONIGHT. 

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADS. STRONG CROSS WINDS WILL POSE A THREAT FOR
  VEHICLE BLOWOVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ107-070000-
/O.EXB.KCYS.HW.W.0007.170206T1500Z-170207T1200Z/
EAST PLATTE COUNTY-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
403 AM MST MON FEB 6 2017

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM MST
TUESDAY. 

* TIMING...8 AM MST TODAY UNTIL 5 AM MST TUESDAY. THE STRONGEST
  WINDS ARE EXPECTED TO OCCUR IN TWO SEPARATE WAVES...ONE AROUND
  NOON TODAY AND ANOTHER LATE TONIGHT. 

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADS. STRONG CROSS WINDS WILL POSE A THREAT FOR
  VEHICLE BLOWOVERS...ESPECIALLY ALONG INTERSTATE 25 IN PLATTE
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ110-070000-
/O.CON.KCYS.HW.W.0007.170206T1200Z-170207T1200Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
403 AM MST MON FEB 6 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* TIMING...THROUGH 5 AM MST TUESDAY. 

* WINDS...WEST TO SOUTHWEST 35 TO 50 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADS. STRONG CROSS WINDS WILL POSE A THREAT FOR
  VEHICLE BLOWOVERS...ESPECIALLY NEAR ARLINGTON ALONG INTERSTATE
  80 BETWEEN LARAMIE AND RAWLINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HAMMER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 5, 12:06 PM MST, 59 minutes earlier.

Area forecast discussion, Feb 5, 12:06 PM MST, 59 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1206 PM MST Sun Feb 5 2017

.SHORT TERM...(Today - Monday Night)
Issued at 333 AM MST Sun Feb 5 2017

Still getting some sustained winds around 40 mph with gusts to 50
mph in the Bordeaux area.  The gradient does weaken after 09Z, so
believe that winds will begin to come down at that point.  There
will be less wind across southeast WY today compared to yesterday.
However with the CAG-CPR gradient remaining at 45-50 meters through
the day, cannot rule out some gusts approaching 50 mph in the
Arlington area especially.  With 700mb temps around -4C, highs will
be around 10 degrees above normal once again.  Weak shortwave ridge
will move overhead this evening into tonight, with increasingly
zonal flow aloft on Monday.  The llvl gradient will rise to above 60
meters by 12-15Z Monday and remains between 60-65 meters through 12Z
Tuesday.  The major change in the models compared to 24 hrs ago is
the northward shift of the shortwave as it moves across northern WY
and Montana on Monday night.   This feature was shown across
southeast WY with yesterdays runs.  Thus the llvl gradients are not
as strong.

In regard to wind highlights, issued a High Wind Watch for the
Arlington area starting at 12Z Mon.  With the best pressure falls
around Sheridan through Monday morning, believe that winds will
really pick up in the Arlington area.  The best pressure falls do
not occur to the east of the Laramie Range until late Monday aftn
into Monday evening.  This is when the Bordeaux wind model shows the
highest probabilities (between 00-12Z Tues).  Did not include the
wind prone areas along the Laramie Range in the Watch due to the
later timing of onset of stronger winds along with the recent trend
in decreasing gradients.  Something for future shifts to definitely
consider.  The other story through the short term will be mainly
light orographic snows beginning late Monday morning and continuing
into Monday night.  Currently have 5 to 9 inches over the Sierra
Madre Range during this period.

.LONG TERM...(Tuesday through Saturday)
Issued at 333 AM MST Sun Feb 5 2017

An very active, and generally windy period of weather is likely in
the extended. There is considerable model uncertainty concerning a
few of the smaller-scale features, but the larger scale pattern is
expected to favor fast west-northwest flow aloft with numerous mid
level disturbances embedded within the flow. The GFS and ECMWF are
showing a strong shortwave moving across eastern MT and western ND
on Tuesday. This is further north than previous model cycles which
is not as favorable for widespread high winds. Still expect breezy
conditions for much of the area w/ strong low-level gradients, and
30 knot flow aloft. Snow is expected to continue for areas west of
the Laramie Range as a 150+ knot H25 jet punches into northwestern
Colorado. On Wednesday, another piece of energy is progged to move
rapidly southeast across the CWA. The GFS suggests a ribbon of 60+
knot flow in the H7-H8 layer over southern areas, with the CAG-CPR
gradient peaking over 80 meters late in the day. Strong mixing and
subsidence with the cold frontal passage may lead to a potentially
widespread high wind event on Wed/Wed night. Models are hinting at
surface cyclogenesis over southeast WY early Wednesday which could
lead to strong frontogenesis over the plains. We increased PoPs to
reflect on potential for banded precipitation, but chose not to go
likely due to significant uncertainty. Definitely going to have to
watch this event closely though. Warmer and drier for Thu/Fri with
a strong chinook setting up along the Laramie Range.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1206 PM MST Sun Feb 5 2017

Main concern over the next 24 hours will be higher winds for
Rawlins, Laramie and potentially Cheyenne as 40 to 50 kts in the
lowest 5 thousand feet mix down to the surface Monday morning. For
this issuance have carried gusts to around 40 kts after 12Z for
our Wyoming airports with lighter winds in the lower elevations
farther east into the western Nebraska Panhandle. Otherwise, VFR
expected at all sites for the next 24 hours.

&&

.FIRE WEATHER...
Issued at 333 AM MST Sun Feb 5 2017

No fire weather concerns.  Although breezy to windy conditions will
occur each day through early next week across much of southeast WY,
minimum afternoon humidity values will generally be above 30
percent.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late tonight through late Monday night for
     WYZ110.

NE...None.
&&

SHORT TERM...ZF
LONG TERM...CLH
AVIATION...JG
FIRE WEATHER...ZF
Hazardous weather outlook, Feb 5, 6:28 AM MST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
628 AM MST SUN FEB 5 2017

WYZ106-110-116-117-061330-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
628 AM MST SUN FEB 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS ARE EXPECTED OVER THE WIND PRONE AREAS OF SOUTHEAST
WYOMING TODAY. WINDS MAY GUST AS HIGH AS 55 MPH...MAINLY IN THE
ARLINGTON AREA ALONG INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF STRONG WINDS WILL OCCUR THROUGH MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111-113-115-
118-119-061330-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
628 AM MST SUN FEB 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS ARE EXPECTED ACROSS MUCH OF SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE TODAY. WIND GUSTS OF 30 TO 40 MPH WILL
BE COMMON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF STRONG WINDS WILL OCCUR THROUGH MUCH OF THE WEEK.

ACCUMULATING SNOW IS POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY. THE
EXACT TIMING AND PLACEMENT OF THE SNOW BAND AND RESULTING AMOUNTS
REMAINS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WYZ112-114-061330-
SIERRA MADRE RANGE-SNOWY RANGE-
628 AM MST SUN FEB 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF MODERATE SNOW WILL OCCUR THROUGH MUCH OF THE WEEK. SNOW
TOTALS OF 4 TO 8 INCHES CAN BE EXPECTED BETWEEN MONDAY AND TUESDAY
IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Feb 5, 9:32 AM MST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
932 AM MST Sun Feb 5 2017

WYZ110-051945-
North Snowy Range Foothills-
Including the cities of...Arlington...Elk Mountain
932 AM MST Sun Feb 5 2017

SOUTHWEST WINDS WILL OCCASIONALLY GUST TO 50 TO 55 MPH IN THE
ARLINGTON AREA FOR THE NEXT FEW HOURS. THESE WINDS WILL MAKE
DRIVING LIGHTWEIGHT AND HIGH PROFILE VEHICLES DIFFICULT ALONG
INTERSTATE 80. ALSO WATCH OUT FOR SLICK ROADS FROM THESE STRONG
WINDS BLOWING SNOW ACROSS THE HIGHWAY IN SPOTS. IF ENCOUNTERING
DRIFTING SNOW ACROSS THE ROAD...SLOW DOWN TO AVOID SLIDING OFF THE
ROAD.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 1:34 AM MSTHigh Wind WatchCYSAlbany, Carbon12 hr
Feb 5, 1:05 PM MSTHigh Wind WarningCYSAlbany, Carbon, Converse, Laramie, Platte5 days
Feb 5, 1:13 PM MSTWinter Storm WatchCYSAlbany, Carbon15 hr

Nearby

High Wind Watches in Wyoming, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.